Alert archive / Oklahoma / River Flood Advisories in 2015
River Flood Advisory 28, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jul 7, 2015, 2:37 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2015, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 9, 2015, 10:00 AM CDT
- In force
- 43 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 7.86 ft at Jul 10, 2015, 2:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 7, 12:50 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 7, 12:50 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT TUE JUL 7 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD MVFR/IFR CONDITIONS IN PROLONGED PERIOD OF
MODERATE TO HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 1038 AM CDT TUE JUL 7 2015/
DISCUSSION...
HEAVY RAIN UNDERWAY IN A BAND FROM MCINTOSH COUNTY TO
TO BENTON WASHINGTON AND CARROLL COUNTIES NW ARKANSAS.
MORE THAN INCH/HOUR RAIN IN THAT BAND. PWA VALUES IN
EXCESS OF 2.0 MAKE ULTRA EFFICIENT RAIN MAKERS WITHOUT
THUNDER. WAVE NOW NORTH TEXAS RUNNING ALONG BOUNDARY
EVIDENT IN RADAR AND SATELLITE IMAGES. THIS WILL BRING
MUCH LARGER AREA OF HEAVY RAIN LATER THIS AFTERNOON /
TONIGHT AS IT MOVES DIRECTLY THROUGH NORTHEAST OK.
PREV DISCUSSION... /ISSUED 525 AM CDT TUE JUL 7 2015/
DISCUSSION...
THE 12Z TAF DISCUSSION IS INCLUDED BELOW...
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR WILL BE THE PREDOMINANT FLIGHT CATEGORY TODAY...AS A FRONT
SETTLED INTO THE REGION LAST NIGHT. SOME REDEVELOPMENT OF SHOWERS
AND STORMS ARE UNDERWAY...AND MORE IS LIKELY LATER TODAY...BUT
THE MORE WIDESPREAD HEAVY RAINS WILL BE FOCUSED TONIGHT.
LACY
PREV DISCUSSION... /ISSUED 321 AM CDT TUE JUL 7 2015/
DISCUSSION...
ONGOING HEAVY RAIN AND FLASH FLOOD EVENT IS THE BIGGEST FORECAST
ISSUE AT HAND...WITH HEAT AND HUMIDITY TO FOLLOW FOR MUCH OF THE
EXTENDED FORECAST PERIOD.
THE SLOW MOVING FRONT SERVING AS A FOCUS FOR WIDESPREAD SHOWERS
AND THUNDERSTORMS THROUGH MID WEEK EXTENDS ROUGHLY ALONG THE
INTERSTATE 44 CORRIDOR FROM NORTHWEST TEXAS THROUGH OKLAHOMA AND
INTO SOUTHWEST MISSOURI. RATHER MODEST PRESSURE FALLS AHEAD OF
THE FRONT INDICATE THAT THE FRONT SHOULD MOVE A BIT FARTHER SOUTH
THROUGH THE MORNING HOURS...BUT AT A CONTINUED SLOW PACE FOR THE
NEXT 12 TO 24 HOURS. THIS SLIGHT SOUTHERN PUSH OF THE FRONT SHOULD
LEAD TO THE MAIN PRECIPITATION AXIS BEING SLIGHTLY FARTHER SOUTH
THAN ANTICIPATED OVER THE PAST DAY OR TWO. HAVE ADJUSTED THE FLASH
FLOOD WATCH SOUTHWARD BY A DIAGONAL ROW OF COUNTIES TO ACCOUNT FOR
THIS...ADDING THE AREA FROM MCALESTER NORTHEASTWARD THROUGH VAN
BUREN.
CURRENT RADAR SHOWING ISOLATED TO SCATTERED DEVELOPMENT ATTEMPTING
TO OCCUR AHEAD OF THE DECAYING EVENING MCS IN THE VICINITY OF
INTERSTATE 44. THIS IS LIKELY TO CONTINUE INTO THE MORNING...WITH
A GRADUAL INCREASE IN COVERAGE THROUGH THE DAY. A MORE COHESIVE
INCREASE IN THUNDERSTORM COVERAGE SHOULD OCCUR LATE THIS EVENING
AND INTO WEDNESDAY MORNING AS AN UPPER LEVEL WAVE MOVES OUT OF
WEST TEXAS AND A STRONG LOW LEVEL JET DEVELOPS. 00Z RAOBS
INDICATE PRECIPITABLE WATER VALUES WELL IN EXCESS OF 100 PERCENT
OF NORMAL IN THE MOISTURE PLUME EXTENDING ACROSS THE SOUTHWESTERN
UNITED STATES INTO THE MID MISSISSIPPI VALLEY...AND THESE VALUES
SHOULD PERSIST THROUGH THE EVENT. WITH OVERALL FORCING AND
COVERAGE EXPECTED TO BE HIGHEST FROM LATE THIS EVENING INTO
WEDNESDAY...THE HEAVIEST RAINFALL CURRENTLY LOOKS TO OCCUR
TONIGHT AND INTO WEDNESDAY MORNING.
LATE IN THE WEEK...THE RIDGE CURRENTLY IN THE FAR SOUTHEASTERN
UNITED STATES AND ADJACENT PORTIONS OF THE ATLANTIC WILL
RETROGRADE WESTWARD...LEADING TO THE NORTHWARD RETREAT OF THE
FRONT...AND AN ASSOCIATED NORTHWARD SHIFT OF THE MAIN THUNDERSTORM
POTENTIAL. HOT AND DRY CONDITIONS WILL PREVAIL THIS WEEKEND AND
INTO EARLY NEXT WEEK AS THE RIDGE POSITIONS ITSELF OVER THE
SOUTHERN PLAINS REGION. WOULD NOT BE SURPRISED TO SEE TEMPERATURES
APPROACH TRIPLE DIGITS IN A FEW SPOTS SUNDAY AND INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 68 80 69 / 80 90 80 40
FSM 87 73 84 71 / 50 70 60 30
MLC 86 73 82 71 / 70 80 80 10
BVO 74 65 78 66 / 70 90 70 40
FYV 77 69 79 69 / 80 80 80 40
BYV 81 69 80 68 / 80 90 80 40
MKO 83 71 80 70 / 90 90 80 30
MIO 74 65 77 66 / 70 90 80 40
F10 78 70 79 70 / 80 90 80 30
HHW 89 75 88 72 / 40 60 40 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ054>074.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
011-019.
&&
SHORT TERM...21
LONG TERM....16
AVIATION...21Hazardous weather outlook, Jul 7, 1:23 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 123 PM CDT TUE JUL 7 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 123 PM CDT TUE JUL 7 2015 ...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD AND HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. MAIN AREA...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY HAS BECOME NEARLY STATIONARY FROM SOUTHWEST THROUGH EAST CENTRAL OKLAHOMA TO NORTHWEST ARKANSAS. TROPICAL MOISTURE LIFTING OVER THAT BOUNDARY WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND ISOLATED THUNDERSTORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL BE COMMON. A SURFACE WAVE MOVING ALONG THE FRONT THIS AFTERNOON AND TONIGHT WILL EXPAND THE AREA OF HEAVY RAIN AND ENHANCE RAINFALL RATES. THIS WILL LIKELY LEAD TO WIDESPREAD FLOODING AND FLASH FLOODING FOR NORTHEAST...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. A FLOOD WATCH IS IN IN EFFECT FOR THAT AREA THROUGH WEDNESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. SOME WATER RESCUES CAN BE ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HEAVY RAINFALL POTENTIAL CONTINUES WEDNESDAY IN ASSOCIATION WITH THE FRONTAL WAVE. THURSDAY...THUNDERSTORM POTENTIAL BECOMES CONFINED TO AREAS NEAR THE KANSAS BORDER... BEFORE EXITING THE REGION BY FRIDAY. A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS THIS WEEKEND...LEADING TO SEVERAL DAYS OF HOT AND HUMID WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 7, 10:19 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD W GRAVETTE 36.42N 94.45W
07/07/2015 BENTON AR EMERGENCY MNGR
1 FOOT OF WATER COVERING THE INTERSECTION OF HWY 72 AND
TUCKER WEST OF GRAVETTE
0936 AM FLASH FLOOD 4 W GENTRY 36.27N 94.56W
07/07/2015 BENTON AR EMERGENCY MNGR
INTERSECTION OF HWY 102 AND HWY 43 COVERED WITH WATER.
&&
DMJLocal storm report, Jul 7, 12:55 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD PRAIRIE GROVE 35.98N 94.32W
07/07/2015 WASHINGTON AR BROADCAST MEDIA
WATER OVER ROADWAY ON BILL CAMPBELL ROAD IN PRAIRIE GROVE
&&
DMJLocal storm report, Jul 7, 12:59 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD CANEHILL 35.91N 94.40W
07/07/2015 WASHINGTON AR PUBLIC
JORDAN CREEK FLOODING IN CANE HILL. PARTS OF HWY 45 ARE
NOW IMPASSABLE.
&&
DMJLocal storm report, Jul 7, 1:05 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD BENTONVILLE 36.37N 94.21W
07/07/2015 BENTON AR BROADCAST MEDIA
STREET FLOODING IN FRONT OF THE BUSINESS TUFF COAT IN
BENTONVILLE.
&&
DMJLocal storm report, Jul 7, 1:11 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLASH FLOOD HUNTSVILLE 36.09N 93.74W
07/07/2015 MADISON AR BROADCAST MEDIA
WATER OVER ROADWAYS IN HUNTSVILLE
&&
DMJLocal storm report, Jul 7, 1:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FLASH FLOOD S WEST FORK 35.92N 94.19W
07/07/2015 WASHINGTON AR LAW ENFORCEMENT
WINN CREEK ROAD SOUTH OF WEST FORK IS FLOODED AND
IMPASSABLE
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:43 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jul 7, 8:23 AM CDT | Flash Flood Warning | TSA | Cherokee, Delaware | 6 hr |
| Jul 7, 10:22 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Sequoyah | 4 hr |
| Jul 7, 11:27 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 7 hr |
| Jul 7, 1:43 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Mayes, Muskogee and 1 more | 8 hr |
| Jul 7, 2:01 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Haskell, McIntosh, Mayes, Muskogee and 5 more | 7 hr |
| Jul 7, 2:28 PM CDT | River Flood Warning | TSA | Adair | 42 hr |
| Jul 7, 2:28 PM CDT | River Flood Warning | TSA | Cherokee | 4 days |
| Jul 7, 2:30 PM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Jul 7, 3:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Okfuskee, Okmulgee and 5 more | 6 hr |
| Jul 7, 3:26 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Jul 7, 4:08 PM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
| Jul 7, 6:17 PM CDT | Areal Flood Advisory | TSA | Haskell | 118 min |
| Jul 7, 11:40 AM CDT | Flash Flood Warning | TSA | Carroll, Madison, Washington | 6 hr |
| Jul 7, 3:33 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
Nearby
River Flood Advisories in Oklahoma, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.